Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Breaking out in hives on face. Something to desensitize skin?

Hi Dr. I have gotten badly sunburned twice in the past in which I had to go to the ER to get an IM injection because I broke out in hives . That was ~5years ago and ever since those two summers in a row I mildly break out in hives on my face at the beginning of summer even though I do not get any color or burn. It gets better come August and steroid ointment helps, but it is high potency and I do not want to keep using that especially on my face. Is there something I could do to desensitize my skin from the sun without paying for phototherapy?
Asked On : Sat, 3 Nov 2012
Answers:  1 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Dec 2013
Welcome and thanks for posting your query to HCM.

After reading your query it appears that you are suffering from high sun sensitivity. The best measure to protect yourself from damaging effect of sun is by protection. Now it is not possible to cover our face. But for the protection you can wear broad hats continuously, wear large framed glasses and use a good SPF sunscreen eery 3 hourly. Rather than using high potency steroid you can use either calamine lotion or mild potency steroid such as fluticasone cream.
Eat a lot of green leafy vegetables and fruits in daily schedule which acts as natural sunscreens.
Hope it helps you.
With good health wishes.
Dr. Sanjay Kumar Kanodia
Answered: Mon, 19 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor